Couldn't find what you looking for?

TRY OUR SEARCH!

I'm a newbie here. I'm also an addict in recovery. I have a two part question, if I may.

First part:
I've been on 16mg of Suboxone since July 30 of this year. I need to schedule foot surgery (a bone will be removed and a nerve cut), but I'm afraid. I told my podiatrist that I'm an addict and he suggested Tramadol, which I've never found to be effective to manage pain. He said that we could use an analgesic pump. Stupid-me thought that the pump was something that would deliver a non-narcotic medicine directly to the site (such as lidocaine or novacaine). Researching it online, I've discovered that I'm wrong. So, I'm assuming that he suggested the pump in order to remove the temptation to take more pills than prescribed. The more that I think about it, the more I think that I like the idea of smaller doses of a narcotic many times, instead of a massive dose and then wait for relief.

I know that I will need something more than my Suboxone because I have DDD and this issue with my foot and neither has ever been relieved by the Suboxone.

I have read where people have experienced the blocking effects of bupe up to TEN days after discontinuing it for surgery. Eeeeks!! That's a LONG time!!! Has anyone ever heard of having a doctor prescribe narcotics to cover a Suboxone patient pre-op? Or is ten days an urban legend?

I've read suggestions to decrease Sub dose prior to surgery, but I'm afraid of relapsing due to cravings. I still have cravings at 16mg, but they are manageable. I've toyed with postponing the surgery (AGAIN!) and wait until I'm off Sub. But, I don't know when that will be. Besides, I'm really afraid that if I don't have the surgery when I have Sub as a safety net for after the surgery, it'll just be a springboard to another relapse.

I do have hope that, someday, I'll be able to do life without Suboxone. I just can't fathom that at this point in my recovery. I'm having a hard enough time doing my very best to research pain management AND not look to find a way for a post-op opportunity to get high "accidentally." I know that it would be best to discuss this stuff with my doctor, but my doctor doesn't seem to know a lot about Sub (and I'm not just referring to the podiatrist -- does anyone else experience that in their local Suboxone medical community?) Because of this, I want to be informed, just in case.

And one of the things that I want to make sure that I know is the oxy equivalent (or morphine if my doctor and insurance company prescribe/allow the pump) for someone taking 16mg/day? If I'm put on oxy, I do have family who will dispense to me.

Second part:
I think that addicts experience different degrees of craving. I crave absolutely outrageously (hence the 16mg). When I was trying to quit c/t, even after the physical w/d was done, the obsession would get so bad that I would hurt myself to distract. Every time, I would relapse. I'm soooo afraid of waking that monstrous obsession. Does anyone obsess and crave so badly that you want to kill yourself or someone else because you just can't stand to be in your skin or in your head anymore??? If you know what I'm talking about... do you think that having a full agonist in me again will stir up that obsession if I'm very careful not to use to get high? If the obsessing starts, it could be a very, very long couple of days of recovery.

Thanks for the time that you've taken to read this and to reply.

Loading...

I won't lie--the recovery symptoms are really hard to deal witha nd you really do feel like you want to crawl out of your skin, but you will be able to handle it. It will be hard and you'll grapple with it but you WILL be able to get over it. Does that help at all?
Reply

Loading...

I am dealing with pretty much the same thing right now. I have RA(every joint in my body hurts) and I'm on suboxone -8 mgs and am an addict. I am going in for surgery on Monday for a broken foot. [any comments welcome - need any advice how to handle pain management of surgery] And I do think, at least I read somewhere, that taking 8mg's of suboxone daily is like taking up to 100 mg's of morphine daily. Which isn't a whole sh*t load but it ain't no joke either. But as you say I have cravings. Not to use so much, but physically that I need some more opiate or something. Anxiety that makes every second feel like an hour. Anyway that hit home reading your comment. But I don't think, and this is me, but I don't think I'll have a problem if I have to take a high dose of a pain killer or any narcotic really. I may enjoy it for a little if the pain isn't that bad(if they give me anything) but I think I know now how much better my life is not using. Having the security of taking suboxone is something I won't give up to go use drugs that I have to worry about getting more of all the time or I'll be sick. I can't take w/draws anymore. So I'm confident I won't go back to old use. You have to assess that yourself. And a good therapist would help I think. Good luck
Reply

Loading...

I didn't know I had heart problems and had to have open heart surgery immediately. Be sure to tell physician and anesthesiologist about your suboxone treatment. Even remind the anesthesiologists when u r on the table and fixing to go under. When I got out of surgery I was in so much pain. They gave me percocet evry 4 hours for 4 days while I was in hospital. They sent me home with 80 percocet but I was not feeling well but they did help some. I went back on my suboxone after taking all the percocet and I started feeling like a new man in about 30 minutes. I didn't have as much pain and I felt a lot better. I hope this helps you and maybe someone else that reads this. 

Reply

Loading...

You mean to say you went off the suboxone until while you were using percocets??? then went back on the suboxone??  and you didn't go through Hell??

Reply

Loading...

My friend had this same experience and when he was started back on suboxone 3 weeks later insurance company would not cover suboxone due to him being prescribed 40 tabs percocet 10/325 when discharged from open heart surgery.
Reply

Loading...